MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012452-15
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted that the nc trek rx coronary dilatation catheter instructions for use (ifu) states: caution: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.It is undetermined if the deviation of the ifu caused/contributed to the reported material rupture.It is possible that interactions with the anatomy/other devices and/or the deviation of the instructions for use resulted in the reported material rupture; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the right coronary artery (rca).A 3.75x15mm nc trek balloon dilatation catheter (bdc) was prepped (air aspirated) while inside the patient anatomy.The bdc was then advanced without resistance to the target lesion.The balloon was inflated once; however, it ruptured below rate of burst pressure at 12 atmospheres.The bdc was removed without issue.The procedure was successfully completed with another same size nc trek bdc.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10820664
Report Number2024168-2020-09403
Device Sequence Number17083687
Product Code LOX
UDI-Device Identifier08717648152030
UDI-Public08717648152030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number1012452-15
Device Catalogue Number1012452-15
Device Lot Number90523G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1